MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number FT22AN40NGE999N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff was busted and leaking.No additional information.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated h10: device evaluation: the device was returned for investigation.The returned product was reviewed and found to have a large hole in the cuff which was immediately confirmed to prohibit the cuff from being inflated.Custom devices are 200% leaked tested prior to packaging, which requires the cuffs to be inflated and deflated.Per the complaint description, it was implied that the devices operated appropriately prior to the cuff becoming damaged (i.E.The customer says that this was noted during testing before a routine trach change).It is unknown what caused the cuff to become damaged, however it is highly unlikely to have become damaged prior to leaving the manufacturing facility due to the reasons explained above.Based on this finding, no corrections or corrective actions are planned at this time.Icu medical routinely monitors post-market data for additional information and trends, which could lead to further action being deemed appropriate in the future.The dhr specified by the customer (st009830) was reviewed.No discrepancies or non-conformances were noted for this lot number.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14135554
Report Number3012307300-2022-06506
Device Sequence Number11797879
Product Code JOH
UDI-Device Identifier15019517291162
UDI-Public15019517291162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT22AN40NGE999N
Device Catalogue NumberFT22AN40NGE999N
Device Lot NumberST009830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown